Alert archive / Oregon / Wind Advisories in 2016

Wind Advisory 3, NWS Pendleton, OR

January 20, 2016Union County, Oregon

NWS Pendleton, OR issued this wind advisory at Jan 20, 2016, 12:37 PM PST for Union County, Oregon. It took effect at Jan 21, 2016, 6:00 AM PST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2016, 12:37 PM PST (20:37 UTC)
In effect from
Jan 21, 2016, 6:00 AM PST
Expired
Jan 22, 2016, 3:00 PM PST
In force
33 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2016-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2016-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1359 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

685 
WWUS76 KPDT 202037
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1237 PM PST WED JAN 20 2016

...WINDY IN THE GRANDE RONDE VALLEY THURSDAY AND FRIDAY...

ORZ049-211500-
/O.NEW.KPDT.WI.Y.0003.160121T1400Z-160122T2300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
1237 PM PST WED JAN 20 2016

...WIND ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 3 PM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM THURSDAY TO 3 PM PST
FRIDAY.

* WINDS...SOUTH WINDS 25 TO 40 MPH WITH LOCAL GUSTS TO 50 MPH. 

* TIMING...WINDS WILL INCREASE THURSDAY MORNING AND REMAIN STRONG
  THROUGH FRIDAY AFTERNOON.

* IMPACTS...STRONG WINDS ALONG INTERSTATE 84. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WAZ027-211500-
/O.CON.KPDT.AS.Y.0002.000000T0000Z-160122T1800Z/
YAKIMA VALLEY-
INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA
1237 PM PST WED JAN 20 2016

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
FRIDAY...

* AIR QUALITY...MODERATE TO POOR AIR QUALITY WILL PERSIST AS A 
  TEMPERATURE INVERSION WITH LIGHT WINDS WILL TRAP POLLUTION 
  NEAR THE SURFACE.

* TIMING...THROUGH AT LEAST FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE
POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH
RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR
DEALING WITH HIGH LEVELS OF AIR POLLUTION

DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES
HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT
RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE.
ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF
STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND...WHERE
PEOPLE LIVE AND BREATHE. CHECK WITH YOUR LOCAL BURN AGENCY FOR
ANY CURRENT RESTRICTIONS IN YOUR AREA

&&

$$
6 follow-up statements
977 
WWUS76 KPDT 211414
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
614 AM PST THU JAN 21 2016

...WINDY IN THE GRANDE RONDE VALLEY TODAY AND FRIDAY...

ORZ049-212300-
/O.CON.KPDT.WI.Y.0003.000000T0000Z-160122T2300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
614 AM PST THU JAN 21 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST FRIDAY...

* WINDS...SOUTH 25 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...WINDS WILL INCREASE THIS MORNING AND REMAIN STRONG
  THROUGH FRIDAY AFTERNOON.

* IMPACTS...STRONG WINDS ALONG INTERSTATE 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WAZ027-212300-
/O.CON.KPDT.AS.Y.0002.000000T0000Z-160122T1800Z/
YAKIMA VALLEY-
INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA
614 AM PST THU JAN 21 2016

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
FRIDAY...

* AIR QUALITY...MODERATE TO POOR AIR QUALITY WILL PERSIST AS A 
  TEMPERATURE INVERSION WITH LIGHT WINDS WILL TRAP POLLUTION 
  NEAR THE SURFACE.

* TIMING...THROUGH AT LEAST FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE
POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH
RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR
DEALING WITH HIGH LEVELS OF AIR POLLUTION

DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES
HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT
RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE.
ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF
STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND...WHERE
PEOPLE LIVE AND BREATHE. CHECK WITH YOUR LOCAL BURN AGENCY FOR
ANY CURRENT RESTRICTIONS IN YOUR AREA

&&

$$
717 
WWUS76 KPDT 212229
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
229 PM PST THU JAN 21 2016

...WINDY IN THE GRANDE RONDE VALLEY TODAY AND FRIDAY...

ORZ049-220630-
/O.CON.KPDT.WI.Y.0003.000000T0000Z-160122T2300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
229 PM PST THU JAN 21 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST FRIDAY...

* WINDS...SOUTH 25 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...WINDS WILL INCREASE THIS MORNING AND REMAIN STRONG 
  THROUGH FRIDAY AFTERNOON.

* IMPACTS...STRONG WINDS ALONG INTERSTATE 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WAZ027-220630-
/O.CON.KPDT.AS.Y.0002.000000T0000Z-160122T1800Z/
YAKIMA VALLEY-
INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA
229 PM PST THU JAN 21 2016

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
FRIDAY...

* AIR QUALITY...MODERATE TO POOR AIR QUALITY WILL PERSIST AS A 
  TEMPERATURE INVERSION WITH LIGHT WINDS WILL TRAP POLLUTION 
  NEAR THE SURFACE.

* TIMING...THROUGH AT LEAST FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE
POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH
RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR
DEALING WITH HIGH LEVELS OF AIR POLLUTION

DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES
HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT
RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE.
ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF
STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND...WHERE
PEOPLE LIVE AND BREATHE. CHECK WITH YOUR LOCAL BURN AGENCY FOR
ANY CURRENT RESTRICTIONS IN YOUR AREA

&&

$$
195 
WWUS76 KPDT 220548
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
948 PM PST THU JAN 21 2016

...WINDY IN THE GRANDE RONDE VALLEY THROUGH FRIDAY AFTERNOON...

ORZ049-221500-
/O.CON.KPDT.WI.Y.0003.000000T0000Z-160122T2300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
948 PM PST THU JAN 21 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST FRIDAY...

* WINDS...SOUTH 25 TO 40 MPH WITH GUSTS UP TO 50 MPH...MAINLY IN
  THE SOUTHERN GRANDE RONDE VALLEY

* TIMING...WINDS WILL CONTINUE THROUGH FRIDAY AFTERNOON.

* IMPACTS...STRONG WINDS CAN MAKE CONTROL OF HIGH PROFILE VEHICLE
  DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WAZ027-221500-
/O.CON.KPDT.AS.Y.0002.000000T0000Z-160122T1800Z/
YAKIMA VALLEY-
INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA
948 PM PST THU JAN 21 2016

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
FRIDAY...

* AIR QUALITY...MODERATE TO POOR AIR QUALITY WILL PERSIST AS A 
  TEMPERATURE INVERSION WITH LIGHT WINDS WILL TRAP POLLUTION 
  NEAR THE SURFACE.

* TIMING...THROUGH AT LEAST FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE
POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH
RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR
DEALING WITH HIGH LEVELS OF AIR POLLUTION

DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES
HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT
RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE.
ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF
STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND...WHERE
PEOPLE LIVE AND BREATHE. CHECK WITH YOUR LOCAL BURN AGENCY FOR
ANY CURRENT RESTRICTIONS IN YOUR AREA

&&

$$
037 
WWUS76 KPDT 221041
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
241 AM PST FRI JAN 22 2016

...VERY WINDY IN THE GRANDE RONDE VALLEY THROUGH FRIDAY
AFTERNOON...

ORZ049-222300-
/O.CON.KPDT.WI.Y.0003.000000T0000Z-160122T2300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
241 AM PST FRI JAN 22 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS...SOUTH 25 TO 40 MPH WITH GUSTS UP TO 50 MPH...MAINLY IN 
  THE SOUTHERN GRANDE RONDE VALLEY.

* TIMING...THE VERY WINDY CONDITIONS WILL PERSIST THROUGH FRIDAY
  AFTERNOON.

* IMPACTS...STRONG WINDS CAN MAKE CONTROL OF HIGH PROFILE 
  VEHICLE DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WAZ027-221800-
/O.CON.KPDT.AS.Y.0002.000000T0000Z-160122T1800Z/
YAKIMA VALLEY-
INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA
241 AM PST FRI JAN 22 2016

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* AIR QUALITY...MODERATE TO POOR AIR QUALITY WILL PERSIST AS A 
  TEMPERATURE INVERSION WITH LIGHT WINDS WILL TRAP POLLUTION 
  NEAR THE SURFACE.

* TIMING...THROUGH AT LEAST FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE
POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH
RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR
DEALING WITH HIGH LEVELS OF AIR POLLUTION

DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES
HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT
RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE.
ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF
STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND...WHERE
PEOPLE LIVE AND BREATHE. CHECK WITH YOUR LOCAL BURN AGENCY FOR
ANY CURRENT RESTRICTIONS IN YOUR AREA

&&

$$
533 
WWUS76 KPDT 221754
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
954 AM PST FRI JAN 22 2016

...VERY WINDY IN THE GRANDE RONDE VALLEY THROUGH FRIDAY
AFTERNOON...

WAZ027-221900-
/O.EXP.KPDT.AS.Y.0002.000000T0000Z-160122T1800Z/
YAKIMA VALLEY-
INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA
954 AM PST FRI JAN 22 2016

...AIR STAGNATION ADVISORY WILL EXPIRE AT 10 AM PST THIS
MORNING...

LOW LEVEL INVERSIONS OVER THE YAKIMA VALLEY WILL MIX OUT THIS
AFTERNOON. MEANWHILE AIR QUALITY IS EXPECTED TO IMPROVE TODAY.
THEREFORE THE AIR STAGNATION ADVISORY WILL BE ALLOWED TO EXPIRE.
INVERSIONS MAY REDEVELOP THIS WEEKEND...AND FURTHER AIR STAGNATION
ADVISORIES MAY BE REQUIRED LATE IN THE WEEKEND OR EARLY NEXT WEEK. 

$$

ORZ049-222300-
/O.CON.KPDT.WI.Y.0003.000000T0000Z-160122T2300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
954 AM PST FRI JAN 22 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS...SOUTH 25 TO 40 MPH WITH GUSTS UP TO 50 MPH...MAINLY IN 
  THE SOUTHERN GRANDE RONDE VALLEY.

* TIMING...THE VERY WINDY CONDITIONS THIS MORNING WILL GRADUALLY
  LIGHTEN THROUGH THIS AFTERNOON.

* IMPACTS...STRONG WINDS CAN MAKE CONTROL OF HIGH PROFILE 
  VEHICLE DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
022 
WWUS76 KPDT 222254
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
254 PM PST FRI JAN 22 2016

...STAGNANT AIR CONDITIONS TO RETURN TO THE YAKIMA VALLEY SUNDAY...

.LOW LEVEL INVERSIONS WILL REDEVELOP OVER THE YAKIMA VALLEY LATE
SATURDAY NIGHT INTO SUNDAY. THUS LIMITED MIXING OF THE AIR BELOW
THE INVERSIONS WILL RESULT IN A BUILD UP OF POLLUTANTS SUNDAY INTO
EARLY NEXT WEEK.

ORZ049-230000-
/O.EXP.KPDT.WI.Y.0003.000000T0000Z-160122T2300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
254 PM PST FRI JAN 22 2016

...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON...

WINDS WILL CONTINUE TO GRADUALLY DECREASE ACROSS THE GRANDE RONDE
VALLEY THE REMAINDER OF THIS AFTERNOON. AS A RESULT...THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE AT 3 PM. WINDS IN THE GRANDE
RONDE VALLEY WILL CONTINUE TO BE BREEZY...15 TO 25 MPH WITH
HIGHER GUSTS...INTO SATURDAY.

$$

WAZ027-231800-
/O.NEW.KPDT.AS.Y.0003.160124T1400Z-160126T1800Z/
YAKIMA VALLEY-
INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA
254 PM PST FRI JAN 22 2016

...AIR STAGNATION ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 10 AM
PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED AN AIR
STAGNATION ADVISORY...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO
10 AM PST TUESDAY.

* AIR QUALITY...MODERATE TO POOR AIR QUALITY WILL AGAIN BE
  POSSIBLE AS A TEMPERATURE INVERSION WITH LIGHT WINDS WILL TRAP
  POLLUTION NEAR THE SURFACE.

* TIMING...INVERSIONS WILL REDEVELOP BY DAYBREAK SUNDAY AND
  PERSIST AT LEAST THROUGH TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE
POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH
RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR
DEALING WITH HIGH LEVELS OF AIR POLLUTION

DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES
HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT
RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE.
ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF
STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND...WHERE
PEOPLE LIVE AND BREATHE. CHECK WITH YOUR LOCAL BURN AGENCY FOR
ANY CURRENT RESTRICTIONS IN YOUR AREA

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 20, 9:51 AM PST, 2 hours 46 minutes earlier.

Area forecast discussion, Jan 20, 9:51 AM PST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
951 AM PST WED JAN 20 2016

UPDATED AVIATION DISCUSSION

.SHORT TERM...UPPER TROUGH HAS MOVED EAST OF THE AREA. A FEW
REMAINING SNOW SHOWERS OVER THE BLUES THIS MORNING. OTHERWISE
AN UPPER RIDGE IS BUILDING OVERHEAD WITH PARTLY TO MOSTLY CLOUDY
CONDITIONS. MID AND HIGH LEVEL CLOUDS WILL BE INCREASING THIS
AFTERNOON AS THE NEXT OFFSHORE SYSTEM APPROACHES THE PACIFIC
NORTHWEST. SOME LIGHT PRECIPITATION WILL OVERSPREAD THE REGION
TONIGHT ASSOCIATED WITH THIS WARM FRONT. MODELS CONTINUE TO SHOW
SIGNIFICANT WARMING ALOFT THURSDAY AND FRIDAY WITH A DEEP SOUTHERLY
FLOW. 94

&&

.AVIATION...18Z TAFS...GENERALLY EXPECT VFR CONDITIONS THROUGH THE
NEXT 24 HOURS. FAIR CONDITIONS WILL PERSIST AT KDLS, KRDM, KBDN,
KPDT, KALW AND KPSC THROUGH TODAY. A WEAK WARM FRONT WILL MOVE
ACROSS THE REGION TONIGHT. THIS FRONT WILL BRING SOME SHOWERS TO THE
AREA, BUT EXPECT CONDITIONS TO REMAIN VFR AT ALL OF THE ABOVE
MENTIONED LOCATIONS EXCEPT KDLS. KDLS SHOULD SEE MVFR CONDITIONS
(POSSIBLY LOWER) DUE TO MORE PERSISTENT RAINFALL. KYKM WILL REMAIN
FOGGY FOR AT LEAST THE NEXT TWO HOURS. CONDITIONS ARE CURRENTLY
EXPECTED TO IMPROVE AROUND 20 UTC, THOUGH TIMING COULD BE A BIT
SLOWER. A MIX OF RAIN AND SNOW OVERNIGHT WITH THE FRONT WILL PUSH
CONDITIONS BACK BELOW VFR AT KYKM. 90

&&

.PREV DISCUSSION... /ISSUED 351 AM PST WED JAN 20 2016/

SHORT TERM...TODAY THROUGH FRIDAY...AN UPPER LEVEL TROUGH IS
MOVING EAST AND AWAY FROM THE REGION THIS MORNING...LEAVING
NORTHWESTERLY FLOW IN ITS WAKE. THIS HAS CAUSED WINDS TO BECOME
BREEZY ACROSS THE AREA. ALSO...UPSLOPE FLOW INTO THE BLUE
MOUNTAINS HAS CAUSED SNOW SHOWERS TO INCREASE AND THE WINTER
WEATHER ADVISORIES WILL REMAIN IN EFFECT THROUGH 10 AM. SNOW
SHOWERS ARE ALSO ONGOING NEAR THE CASCADE CREST...BUT WITH
ACTIVITY IN THIS AREA DECREASING...WILL ALLOW THE WINTER WEATHER
ADVISORY FOR THE EAST SLOPES OF THE WASHINGTON CASCADES TO EXPIRE
AT 4 AM. HIGH PRESSURE WILL TEMPORARILY BE OVER THE REGION THIS
AFTERNOON AND ANY LINGERING SHOWERS WILL THEN TAPER OFF. BREEZY
WINDS WILL ALSO DIMINISH THIS AFTERNOON.

THE NEXT WEATHER SYSTEM WILL SEND A WARM FRONT INTO THE PACIFIC
NORTHWEST ON WEDNESDAY NIGHT AND THURSDAY. RAIN AND SNOW WILL MOVE
INTO CENTRAL OREGON THIS EVENING AND THEN NORTHWARD OVERNIGHT.
WITH THE MAIN LOW PRESSURE TROUGH STALLED OFFSHORE...SOUTHWESTERLY
FLOW ALOFT WILL FOCUS MOST OF THE PRECIPITATION OVER WASHINGTON.
LOCALLY...THIS WILL MAINLY IMPACT THE EAST SLOPES OF THE
WASHINGTON CASCADES. COLD AIR MAY BE SLOW TO ERODE IN THIS
AREA...SO FREEZING RAIN WILL BE POSSIBLE THURSDAY MORNING THROUGH
FRIDAY MORNING...INCLUDING IN THE KITTITAS VALLEY. THE YAKIMA
VALLEY SHOULD STAY WARM ENOUGH FOR ALL RAIN THROUGHOUT THE EVENT.
THIS WARM FRONT WILL ALSO CAUSE BREEZY SOUTH-SOUTHEAST WINDS ACROSS
THE MOUNTAINS OF EASTERN OREGON...WITH VERY WINDY CONDITIONS IN
THE GRANDE RONDE VALLEY. THE COLD FRONT WILL THEN PUSH THROUGH ON
FRIDAY WITH SHOWERS SPREADING EAST...BUT DAYTIME SNOW LEVELS WILL
GENERALLY REMAIN HIGH ENOUGH THAT MOST POPULATION CENTERS WILL NOT
SEE SIGNIFICANT ACCUMULATIONS. COBB

LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...UNSETTLED WEATHER WILL
CONTINUE THROUGH MUCH OF THE LONG TERM PERIOD. FRIDAY NIGHT WILL SEE
A SYSTEM EXITING TO THE EAST WHILE A CUTOFF LOW APPROACHES THE FAR
NORTHERN CALIFORNIA COAST. THIS WILL GIVE US A CHANCE OF RAIN AND
SNOW MAINLY IN THE EASTERN MOUNTAINS IN THE EVENING BUT THE CUTOFF
LOW WILL SPREAD A CHANCE OF RAIN AND MOUNTAIN SNOW ACROSS THE AREA
OVERNIGHT. SNOW LEVELS WILL BE AROUND 4500 FEET. SATURDAY AND
SATURDAY NIGHT THE CUTOFF LOW WILL WEAKEN AND CROSS THE AREA AS A
TROUGH. THIS WILL CONTINUE THE CHANCE OF RAIN AND MOUNTAIN SNOW.
COLDER AIR WITH THE TROUGH WILL LOWER SNOW LEVELS TO 3500 TO 4000
FEET. SUNDAY THE TROUGH WILL DEPART AND RIDGING WILL BUILD OFFSHORE.
THE RIDGE WILL GRADUALLY MOVE ASHORE AND MODELS HAVE IT CROSSING THE
CASCADES MONDAY OR MONDAY NIGHT AS ANOTHER SYSTEM APPROACHES THE
COAST. HAVE LEANED TOWARDS THE FASTER ECMWF TIMING, SO HAVE SUNDAY
THROUGH MONDAY GENERALLY DRY ASIDE FROM A SLIGHT CHANCE OF UPSLOPE
SNOW SHOWERS IN THE HIGHER MOUNTAINS. AFTER THIS POINT, MODELS HAVE
MORE TIMING ISSUES WITH THE ECMWF HAVING THE SYSTEM MOVE THROUGH THE
AREA MONDAY NIGHT AND TUESDAY WITH LINGERING SHOWERS IN THE
MOUNTAINS TUESDAY NIGHT. THIS IS FOLLOWED BY A MOSTLY DRY WEDNESDAY
WITH THE NEXT SYSTEM REACHING THE CASCADES LATE WEDNESDAY AFTERNOON.
THE GFS KEEPS THE SYSTEM OFFSHORE WITH THE RIDGE STILL OVERHEAD
MONDAY NIGHT AND TUESDAY BEFORE THE SYSTEM FINALLY MOVES THROUGH
TUESDAY NIGHT AND WEDNESDAY. GIVEN THE DIFFERENCES, HAVE GONE WITH A
CHANCE OF RAIN IN THE LOWER ELEVATIONS AND A CHANCE OF A RAIN/SNOW
MIX IN THE MOUNTAINS MONDAY NIGHT THROUGH WEDNESDAY FOR NOW UNTIL
MODELS FIND BETTER AGREEMENT. TEMPERATURES WILL BE IN THE 40S IN THE
LOWER ELEVATIONS WITH MAINLY 30S AND LOWER 40S IN THE MOUNTAINS.
PERRY

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  48  36  48  39 /  10  20  20  20
ALW  48  36  49  40 /  10  20  20  20
PSC  48  37  48  38 /  10  20  30  30
YKM  41  34  42  34 /  10  50  40  40
HRI  49  37  49  39 /  10  20  30  30
ELN  40  32  38  32 /  10  60  60  40
RDM  43  37  49  37 /   0  30  20  30
LGD  42  33  43  33 /  50  20  30  20
GCD  39  31  42  31 /  10  20  20  20
DLS  45  38  48  39 /  10  60  50  50

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.

&&

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

94/90

Nearby

Wind Advisories in Oregon, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.